Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 477, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 3, 2011, 6:01 PM CDT for Leon County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 6:01 PM CDT (23:01 UTC)
- Expired
- Jul 3, 2011, 6:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Leon County, TX
The radar
The Ft Hood radar (KGRK), 144 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1834 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
390
WUUS54 KFWD 032301
SVRFWD
TXC289-032345-
/O.NEW.KFWD.SV.W.0477.110703T2301Z-110703T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CDT SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LEON COUNTY IN NORTHEAST TEXAS...
* UNTIL 645 PM CDT
* AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS
IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 4 MILES SOUTH OF
CENTERVILLE...THIS STORM WAS NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEONA
THIS WILL IMPACT I-45 BETWEEN MILE MARKERS 180 AND 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3110 9580 3109 9598 3104 9609 3127 9621
3142 9590
TIME...MOT...LOC 2301Z 153DEG 1KT 3120 9597
$$
82/JLD2 follow-up statements
161
WWUS54 KFWD 032310
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
610 PM CDT SUN JUL 3 2011
TXC289-032345-
/O.CON.KFWD.SV.W.0477.000000T0000Z-110703T2345Z/
LEON TX-
610 PM CDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHERN LEON COUNTY...
AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTHWEST OF
LEONA...MOVING WEST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL LEON COUNTY AT 620 PM CDT
LAT...LON 3110 9580 3109 9598 3104 9609 3127 9621
3142 9590
TIME...MOT...LOC 2310Z 080DEG 4KT 3120 9601
$$
82/JLD757
WWUS54 KFWD 032339
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT SUN JUL 3 2011
TXC289-032350-
/O.EXP.KFWD.SV.W.0477.000000T0000Z-110703T2345Z/
LEON TX-
639 PM CDT SUN JUL 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEON COUNTY EXPIRES
AT 645 PM CDT...
AT 640 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
LAT...LON 3110 9580 3109 9598 3104 9609 3127 9621
3142 9590
TIME...MOT...LOC 2340Z 080DEG 4KT 3119 9605
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:16 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 3, 3:16 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 316 PM CDT SUN JUL 3 2011 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE ONCE AGAIN IGNITED THIS AFTERNOON DURING PEAK HEATING IN A MODERATELY UNSTABLE ENVIRONMENT CHARACTERIZED BY WEAK WIND FIELDS ALOFT AND STEEP LOW LEVEL LAPSE RATES. THIS ENVIRONMENT WILL CONTINUE TO BE SUPPORTIVE OF PULSE SEVERE CONVECTION WITH DAMAGING DOWNBURST WINDS GIVEN THE 35 TO 45 DEGREE T/TD DEPRESSIONS. THIS ACTIVITY WILL DIMINISH AGAIN LATER TONIGHT WITH LOSS OF HEATING. THE FORECAST FOR THE NEXT SEVERAL DAYS REMAINS A BROKEN RECORD...WITH HOT AND MOSTLY DRY CONDITIONS EXPECTED. THE UPPER RIDGE WILL BE CENTERED OFF TO OUR NORTHWEST WHICH WILL ALLOW THE WIND FLOW TO REMAIN EAST/SOUTHEAST THROUGH ABOUT 400MB. THIS PATTERN USUALLY MEANS AN UNCAPPED ATMOSPHERE WITH SUFFICIENT MOISTURE FOR AFTERNOON SCATTERED CONVECTION. BEING THAT THERE IS LITTLE IN THE WAY OF LARGE SCALE FORCING FOR ASCENT AND NO SYNOPTIC BOUNDARIES TO WORK WITH...ALL CONVECTION WILL BE DIURNALLY DRIVEN AND FOCUSED ALONG LOCAL AREAS OF ENHANCED LOW LEVEL CONVERGENCE. ONCE CONVECTIVE ACTIVITY BEGINS...STORM OUTFLOW WILL FOCUS NEW DEVELOPMENT. WILL CONTINUE WITH SCATTERED AFTERNOON THUNDERSTORMS IN THE FORECAST THROUGH THIS THURSDAY GIVEN LITTLE CHANGE IN THE OVERALL PATTERN. STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS ANY OF THOSE DAYS. HIGHS WILL CONTINUE TO RUN 5 TO 7 DEGREES ABOVE NORMAL WITH UPPER 90S AND LOW 100S COMMON THROUGH THE UPCOMING WEEK. GFS/ECMWF BOTH KEEP THE STRONG RIDGE CLOSE ENOUGH TO INHIBIT MORE SIGNIFICANT CONVECTION BEYOND THURSDAY. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 99 77 100 78 / 20 20 10 10 10 WACO, TX 76 102 75 101 77 / 20 20 10 10 10 PARIS, TX 75 98 74 98 75 / 20 20 10 10 10 DENTON, TX 76 99 75 99 76 / 20 20 10 10 5 MCKINNEY, TX 74 98 74 97 75 / 20 20 10 10 10 DALLAS, TX 80 100 78 100 79 / 20 20 10 10 10 TERRELL, TX 74 97 75 97 75 / 20 20 10 10 10 CORSICANA, TX 76 99 75 99 76 / 20 20 10 10 10 TEMPLE, TX 74 100 73 100 75 / 20 20 10 10 10 MINERAL WELLS, TX 77 104 74 103 77 / 20 20 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 3, 3:07 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 307 PM CDT SUN JUL 3 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 307 PM CDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL CONTINUE OVER MOST OF NORTH TEXAS UNTIL SUNSET. DAMAGING DOWNBURST WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SATURDAY. MORE ISOLATED AFTERNOON THUNDERSTORMS ARE EXPECTED MONDAY THROUGH THURSDAY. DAMAGING DOWNBURST WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BEFORE SUNSET.
In the hours before
Special weather statement, Jul 3, 4:24 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT SUN JUL 3 2011
TXZ117-032200-
PARKER TX-
424 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN PARKER COUNTY
AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WEATHERFORD...MOVING
NORTHWEST AT 5 MPH. A SECOND STRONG THUNDERSTORM WAS ALSO LOCATED
SOUTH OF ANNETTA.
CITIES IN THE PATH OF THIS STORM INCLUDE ANNETTA...HUDSON OAKS...AND
WEATHERFORD.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3284 9773 3269 9754 3261 9754 3255 9755
3264 9791
TIME...MOT...LOC 2123Z 130DEG 4KT 3267 9769
JLSpecial weather statement, Jul 3, 4:45 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CDT SUN JUL 3 2011
TXZ133-144-145-032215-
HILL TX-JOHNSON TX-BOSQUE TX-
445 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL BOSQUE COUNTY
NORTHWESTERN HILL COUNTY
SOUTHWESTERN JOHNSON COUNTY
AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTH OF CLEBURNE...MOVING NORTH AT 15
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CLEBURNE STATE PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3221 9764 3220 9761 3230 9761 3224 9738
3202 9730 3201 9768
TIME...MOT...LOC 2145Z 173DEG 12KT 3219 9748Special weather statement, Jul 3, 4:58 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
458 PM CDT SUN JUL 3 2011
TXZ117-032300-
PARKER TX-
458 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN PARKER COUNTY
AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF WEATHERFORD OR NEAR
ANNETTA...NEARLY STATIONARY.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
SOME SMALL HAIL MAY ALSO OCCUR.
ADDITIONAL STRONG THUNDERSTORMS MAY ALSO DEVELOP ACROSS EASTERN
PARKER COUNTY THROUGH 6 PM. THESE STORMS MAY ALSO PRODUCE STRONG
WINDS...HEAVY RAINFALL...AND SMALL HAIL.
LAT...LON 3300 9755 3259 9755 3256 9755 3256 9784
3300 9783
TIME...MOT...LOC 2157Z 089DEG 1KT 3265 9765
82/JLDSpecial weather statement, Jul 3, 5:17 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 517 PM CDT SUN JUL 3 2011 TXZ117-032315- PARKER TX- 517 PM CDT SUN JUL 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN PARKER COUNTY AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES WEST OF WHITE SETTLEMENT...MOVING NORTH AT 5 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. SOME SMALL HAIL MAY ALSO OCCUR. ADDITIONAL STRONG THUNDERSTORMS MAY ALSO DEVELOP ACROSS EASTERN PARKER COUNTY THROUGH 6 PM. THESE STORMS MAY ALSO PRODUCE STRONG WINDS...HEAVY RAINFALL...AND SMALL HAIL. LAT...LON 3267 9755 3269 9774 3299 9777 3299 9754 TIME...MOT...LOC 2217Z 160DEG 6KT 3279 9760 82/JLD
Special weather statement, Jul 3, 5:48 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
548 PM CDT SUN JUL 3 2011
TXZ162-032315-
LEON TX-
548 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL LEON COUNTY
AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM JUST SOUTH OF CENTERVILLE...MOVING SOUTHWEST AT
5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CENTERVILLE.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3103 9613 3136 9623 3147 9594 3109 9582
3109 9597
TIME...MOT...LOC 2248Z 049DEG 3KT 3119 9597
82/JLDSpecial weather statement, Jul 3, 5:51 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
551 PM CDT SUN JUL 3 2011
TXZ148-032315-
ANDERSON TX-
551 PM CDT SUN JUL 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL ANDERSON COUNTY
AT 551 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF PALESTINE...MOVING NORTH AT 5
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE HARMONY.
VERY HEAVY RAIN AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3162 9572 3165 9575 3162 9575 3160 9577
3163 9580 3169 9578 3167 9580 3170 9585
3175 9587 3175 9590 3186 9599 3202 9561
3171 9551
TIME...MOT...LOC 2251Z 165DEG 4KT 3177 9574
82/JLDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:05 PM CDT | Special Weather Statement | FWD | Robertson | 25 min |
| Jul 3, 2:25 PM CDT | Special Weather Statement | FWD | Navarro | 35 min |
| Jul 3, 2:33 PM CDT | Special Weather Statement | FWD | Dallas | 27 min |
| Jul 3, 2:50 PM CDT | Special Weather Statement | FWD | Bosque | 25 min |
| Jul 3, 3:05 PM CDT | Special Weather Statement | FWD | Dallas | 55 min |
| Jul 3, 3:31 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 31 min |
| Jul 3, 4:22 PM CDT | Special Weather Statement | FWD | Johnson | 23 min |
| Jul 3, 4:24 PM CDT | Special Weather Statement | FWD | Parker | 36 min |
| Jul 3, 4:45 PM CDT | Special Weather Statement | FWD | Somervell | 30 min |
| Jul 3, 4:54 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson | 27 min |
| Jul 3, 4:58 PM CDT | Special Weather Statement | FWD | Parker | 62 min |
| Jul 3, 5:17 PM CDT | Special Weather Statement | FWD | Parker | 58 min |
| Jul 3, 5:48 PM CDT | Special Weather Statement | FWD | Leon | 27 min |
| Jul 3, 5:51 PM CDT | Special Weather Statement | FWD | Anderson | 24 min |
| Jul 3, 5:56 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.